Table of Contents Author Guidelines Submit a Manuscript
Advances in Urology
Volume 2008 (2008), Article ID 193694, 3 pages
http://dx.doi.org/10.1155/2008/193694
Case Report

Priapism, Ecstasy, and Marijuana: Is There a Connection?

1School of Medicine, University of Queensland, Brisbane 4006, Queensland, Australia
2Department of Internal Medicine, Princess Alexandra Hospital, Brisbane 4102, Queensland, Australia

Received 27 July 2007; Accepted 23 December 2007

Academic Editor: Steven B. Brandes

Copyright © 2008 Quan T. Tran et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Priapism is a urological emergency with multiple aetiologies including drug induced. Currently, there have been no reports of priapism induced by the combination of ecstasy and marijuana. We speculated on the potential mechanisms for acute drug-induced priapism resulting from ingestion of these two common illicit drugs.